Two-point boundary value problems for linear evolution equations
Fokas, A. S. and Pelloni, B. (2001) Two-point boundary value problems for linear evolution equations. Mathematical Proceedings of the Cambridge Philosophical Society, 131 (3). pp. 521-543. ISSN 1469-8064
Official URL: http://journals.cambridge.org/action/displayAbstra...
We study boundary value problems for a linear evolution equation with spatial derivatives of arbitrary order, on the domain 0 < x < L, 0 < t < T, with L and T positive nite constants. We present a general method for identifying well-posed problems, as well as for constructing an explicit representation of the solution of such problems. This representation has explicit x and t dependence, and it consists of an integral in the k-complex plane and of a discrete sum. As illustrative examples we solve some two-point boundary value problems for the equations iqt + qxx = 0 and qt + qxxx = 0.